View Single Post
  #7  
Old 04-17-2020, 10:43 AM
Raysaint's Avatar
Raysaint Raysaint is offline
Senior Member
 
Join Date: Mar 2017
Location: Toronto
Posts: 845
Default Re: Setback after dog had an UTI

I think you've got some good from advice from others. The dramatic decrease in insulin probably let his sugar get high, which will cause excessive thirst.

Not giving insulin just because of antibiotics, never heard of that. Testing and adjusting insulin maybe, but every time you don't give an insulin shot, sugars will go high.

You don't need a dummies book, just test with a meter and record the numbers to help show you the sugar pattern over a 12 hour period. A curve isn't a bad idea, it'll show you the low point, which you know you base a dose adjustment on. But a curve might be deceiving if you keep changing the dose too often.

You'd don't need to test every hour but while on the antibiotics, check fastings and a couple other spot checks to see if any extremes.
__________________
Riley, 8 yr. old maltipoo, 25 lbs., diagnosed Feb 2017, taking thyroid meds, had pancreatitis and DKA mid March, eating Wellness Senior formula can food. NPH dosage now at 9.0 units Humulin N. Adding either pumpkin, spinach, blueberries, yams, or green beans to his food. Also omega-3 oil.
Reply With Quote